Lithium can cause fluid retention and those may be signs of it but also you should call this to the attention of your doctor because its still a concern and they would probably have a blood test done just to rule out any imbalance in salt levels caused by the lithium. As regarding the weight gain from lithium that is a separate issue and is not just water retention but is caused by metabolic issues that cause a change in appetite and diet. You should discuss all this with your psychiatrist.
I have taken a large dose of lithium for almost ten years.900mg a day. I haven't ever had the problem. When I took geodon and resperidon, both of those swelled my ankles up and my pdoc worried about fluid around my heart. So GOOOOO call your Pdoc and see him or her. Call your pharmicist! You could be in danger, not to worry you but swelling isn't normal. For me it took over six weeks for my ankles to get back to their pretty selves :). My chiropractor had me taking incredible amounts of water and vitamin c to help drain them. Just my thoughts and experience, hope you get help soon. zzzmykids
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.